UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

DEXTROPROPOXYPHENE INDUCED HEPATOTOXICITY - A REPORT OF 9 CASES

ROSENBERG, WMC; RYLEY, NG; TROWELL, JM; MCGEE, JO; CHAPMAN, RW; (1993) DEXTROPROPOXYPHENE INDUCED HEPATOTOXICITY - A REPORT OF 9 CASES. J HEPATOL , 19 (3) 470 - 474.

Full text not available from this repository.

Abstract

Nine patients are described with jaundice, upper abdominal pain and malaise attributable to dextropropoxyphene hepatotoxicity. In each case the history was suggestive of large bile duct obstruction. All patients underwent ultrasound examination and percutaneous liver biopsy. Three patients also underwent endoscopic retrograde cholangio pancreatography. The histological features of the biopsies concur with previously reported cases of dextropropoxyphene hepatotoxicity. The histological changes seen on biopsy were remarkably constant, consisting of centrilobular cholistasis, portal tract inflammation and bile duct abnormalities, in all cases mimicking large bile duct obstruction. Fifteen previous patients with probable dextropropoxyphene hepatotoxicity have been described. The occurrence of 9 further cases at one centre, 6 presenting within 12 months, suggests that it is much more common than previously assumed and may be misdiagnosed as large bile duct obstruction.

Type: Article
Title: DEXTROPROPOXYPHENE INDUCED HEPATOTOXICITY - A REPORT OF 9 CASES
Keywords: DEXTROPROPOXYPHENE, HEPATITIS, JAUNDICE, DISTALGESIC
URI: http://discovery.ucl.ac.uk/id/eprint/1315225
Downloads since deposit
0Downloads
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item